U.S. doctors online nowAsk doctors free
ME
A 44-year-old female asked:

i have been taking 50, 000 units of vitamin d and just noticed that i have a rash that looks like a blister and itches can this be do to too much d?

2 doctor answers3 doctors weighed in
Dr. Nayla Mumneh
Allergy and Immunology 29 years experience
Vitamin D: While the blister is unlikely to be due from vitamin d, the dose you are taking is high and should be under medical guidance. Your doctor will check your level to determine what dose you should be taking.
Dr. Steven Charlap
Holistic Medicine 37 years experience
Way too much: There is no reputable science that supports such a high dosage of vitamin d and in fact you may be at a toxic level. 1000 iu is more than enough at any age if you can't get at least 15-30 minutes of sun exposure a day. The rash my be unrelated but stop the vitamin d immediately for at least a couple of weeks.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Sep 17, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.